Alert archive / Idaho / River Flood Warnings in 2011
River Flood Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at May 24, 2011, 11:33 PM MDT for Fremont County, Madison County, Idaho. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 11:33 PM MDT (05:33 UTC)
- Expired
- May 26, 2011, 9:11 PM MDT
- In force
- 46 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
Counties Fremont County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Henrys Fork at St Anthony (ANTI1). The gauge peaked at 7.44 ft at May 25, 2011, 2:00 PM MDT.
- Action stage
- 6.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.2 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13050500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
429 WGUS45 KPIH 250534 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1134 PM MDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY SNAKE RIVER NEAR SHELLEY AFFECTING BINGHAM AND BONNEVILLE COUNTIES SNAKE RIVER AT BLACKFOOT AFFECTING BINGHAM COUNTY FOR THE SNAKE RIVER...INCLUDING SNAKE RIVER NEAR SHELLEY...SNAKE RIVER AT BLACKFOOT...MINOR FLOODING IS OCCURRING...WITH MAJOR FLOODING FORECAST.FOR THE HENRYS FORK...INCLUDING HENRYS FORK AT ST. ANTHONY...HENRYS FORK NEAR REXBURG...MINOR FLOODING IS OCCURRING... WITH MODERATE FLOODING FORECAST.FOR THE PORTNEUF RIVER...INCLUDING PORTNEUF RIVER AT POCATELLO...MINOR FLOODING IS OCCURRING...WITH MODERATE FLOODING FORECAST. .continued snowmelt...exacerbated by rainfall...will cause river rises to continue on the Henrys fork. the henrys for at the town of Saint Anthony is now expected to go slightly above flood stage by PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC011-019-260534- /O.CON.KPIH.FL.W.0005.000000T0000Z-000000T0000Z/ /SHYI1.3.ER.110516T1654Z.110529T0000Z.000000T0000Z.NO/ 1134 PM MDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER NEAR SHELLEY.* AT 10:46 PM TUESDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY SATURDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 12.9 FEET...MAJOR FLOODING OF FARMLAND IS LIKELY. WATER MAY COVER SECTIONS OF ROUTE 91 AND A FEW COUNTY ROADS NEAR THE RIVER. $$ IDC011-260534- /O.CON.KPIH.FL.W.0003.000000T0000Z-000000T0000Z/ /SNAI1.2.RS.110510T2100Z.110529T0600Z.000000T0000Z.NO/ 1134 PM MDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER AT BLACKFOOT.* AT 10:15 PM TUESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.5 FEET BY EARLY SUNDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 11.0 FEET...LOWLAND FLOODING WILL OCCUR. FLOODING IS POSSIBLE ALONG US HIGHWAY 26 BENEATH THE INTERSTATE 15 UNDERPASS. $$ IDC043-065-260534- /O.NEW.KPIH.FL.W.0006.110525T0533Z-110527T2100Z/ /ANTI1.1.ER.110525T0533Z.110525T1800Z.110527T1500Z.NR/ 1134 PM MDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY. * UNTIL THE WARNING IS CANCELLED. * AT 10:45 PM TUESDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. from midnight monday night through at least thursday noon. * IMPACT...AT 8.0 FEET...EXTENSIVE FLOODING OF FARM AND PASTURELAND NEAR RIVER. $$ IDC043-065-260534- /O.CON.KPIH.FL.W.0004.000000T0000Z-000000T0000Z/ /REXI1.2.SM.110515T1645Z.110527T0000Z.000000T0000Z.NO/ 1134 PM MDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * AT 10:45 PM TUESDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.9 FEET BY THURSDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 11.0 FEET...SIGNIFICANT FLOODING OF FARMLAND AND LOW LYING ROADS NEAR THE RIVER WILL OCCUR. $$ IDC005-260534- /O.CON.KPIH.FL.W.0001.000000T0000Z-000000T0000Z/ /PIHI1.2.RS.110508T1500Z.110527T0000Z.000000T0000Z.UU/ 1134 PM MDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 11:01 PM TUESDAY THE STAGE WAS 9.8 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.3 FEET BY THURSDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 10.0 FEET...SIGNIFICANT FLOODING OF LOWLANDS NEAR INKOM WILL OCCUR. LOWLAND FLOODING IS LIKELY ALONG SECTIONS OF THE RIVER IN POCATELLO FROM THE CHEYENNE AVENUE BRIDGE TO PORTNEUF GAP, AND DOWNSTREAM OF THE CONCRETE CHANNEL BEGINNING AT SACAJAWEA PARK. $$
3 follow-up statements
284 WGUS85 KPIH 251849 FLSPIH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1249 PM MDT WED MAY 25 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY SNAKE RIVER NEAR SHELLEY AFFECTING BINGHAM AND BONNEVILLE COUNTIES SNAKE RIVER AT BLACKFOOT AFFECTING BINGHAM COUNTY FOR THE HENRYS FORK...INCLUDING HENRYS FORK AT ST. ANTHONY...HENRYS FORK NEAR REXBURG...MODERATE FLOODING IS OCCURRING...WITH MAJOR FLOODING FORECAST. FOR THE SNAKE RIVER...INCLUDING SNAKE RIVER NEAR SHELLEY...SNAKE RIVER AT BLACKFOOT...MODERATE FLOODING IS OCCURRING...WITH MAJOR FLOODING FORECAST. FOR THE PORTNEUF RIVER... INCLUDING PORTNEUF RIVER AT POCATELLO...MINOR FLOODING IS OCCURRING...WITH MODERATE FLOODING FORECAST. .SPRING FLOODING CONTINUES ACROSS EASTERN IDAHO WITH MANY AREA RIVERS BEYOND BANKFULL CONDITIONS. CONTINUED SNOWMELT WILL COMBINE WITH RECENT AND ANTICIPATED RAINFALL TO KEEP RIVER LEVELS HIGH ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-261849- /O.EXT.KPIH.FL.W.0006.000000T0000Z-110528T1938Z/ /ANTI1.1.ER.110525T1002Z.110525T1445Z.110528T1338Z.NR/ 1249 PM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK AT ST. ANTHONY. * AT 11:45 AM WEDNESDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD. PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR FLOODING. $$ IDC043-065-261849- /O.CON.KPIH.FL.W.0004.000000T0000Z-000000T0000Z/ /REXI1.3.SM.110515T1645Z.110528T0600Z.000000T0000Z.NO/ 1249 PM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * AT 12:16 PM WEDNESDAY THE STAGE WAS 10.4 FEET. * FLOOD STAGE IS 9.5 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY EARLY SATURDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 11.0 FEET...SIGNIFICANT FLOODING OF FARMLAND AND LOW LYING ROADS NEAR THE RIVER WILL OCCUR. $$ IDC011-019-261849- /O.CON.KPIH.FL.W.0005.000000T0000Z-000000T0000Z/ /SHYI1.3.ER.110516T1654Z.110529T0600Z.000000T0000Z.NO/ 1249 PM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER NEAR SHELLEY. * AT 12:31 PM WEDNESDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY EARLY SUNDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 12.9 FEET...MAJOR FLOODING OF FARMLAND IS LIKELY. WATER MAY COVER SECTIONS OF ROUTE 91 AND A FEW COUNTY ROADS NEAR THE RIVER. $$ IDC011-261848- /O.CON.KPIH.FL.W.0003.000000T0000Z-000000T0000Z/ /SNAI1.2.RS.110510T2100Z.110529T0600Z.000000T0000Z.NO/ 1249 PM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER AT BLACKFOOT. * AT 12:15 PM WEDNESDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 10.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.5 FEET BY EARLY SUNDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 11.0 FEET...LOWLAND FLOODING WILL OCCUR. FLOODING IS POSSIBLE ALONG US HIGHWAY 26 BENEATH THE INTERSTATE 15 UNDERPASS. $$ IDC005-261848- /O.CON.KPIH.FL.W.0001.000000T0000Z-000000T0000Z/ /PIHI1.2.RS.110508T1500Z.110527T0600Z.000000T0000Z.UU/ 1249 PM MDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 12:31 PM WEDNESDAY THE STAGE WAS 9.8 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.3 FEET BY EARLY FRIDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 10.0 FEET...SIGNIFICANT FLOODING OF LOWLANDS NEAR INKOM WILL OCCUR. LOWLAND FLOODING IS LIKELY ALONG SECTIONS OF THE RIVER IN POCATELLO FROM THE CHEYENNE AVENUE BRIDGE TO PORTNEUF GAP, AND DOWNSTREAM OF THE CONCRETE CHANNEL BEGINNING AT SACAJAWEA PARK. $$
919 WGUS85 KPIH 261901 FLSPIH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 101 PM MDT THU MAY 26 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY SNAKE RIVER NEAR SHELLEY AFFECTING BINGHAM AND BONNEVILLE COUNTIES SNAKE RIVER AT BLACKFOOT AFFECTING BINGHAM COUNTY FOR THE HENRYS FORK NEAR REXBURG...MODERATE FLOODING IS OCCURRING...WITH MAJOR FLOODING FORECAST. FOR THE HENRYS FORK AT ST ANTHONY...MINOR FLOODING IS OCCURRING AND FORECAST. FOR THE SNAKE RIVER NEAR SHELLEY...MAJOR FLOODING IS OCCURRING AND FORECAST. FOR THE SNAKE RIVER AT BLACKFOOT...MODERATE FLOODING IS OCCURRING AND FORECAST. FOR THE PORTNEUF RIVER AT POCATELLO...MINOR FLOODING IS OCCURRING AND FORECAST. . SPRING FLOODING CONTINUES ACROSS EASTERN IDAHO WITH MANY AREA RIVERS BEYOND BANKFULL CONDITIONS. CONTINUED SNOWMELT WILL COMBINE WITH ANTICIPATED RAINFALL THROUGH MEMORIAL DAY WEEKEND TO KEEP RIVER LEVELS HIGH ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-271800- /O.EXT.KPIH.FL.W.0006.000000T0000Z-110527T1800Z/ /ANTI1.1.ER.110525T1002Z.110525T2000Z.110527T1200Z.NR/ 101 PM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK AT ST. ANTHONY. * AT 11:45 AM THURSDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD. PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR FLOODING. $$ IDC043-065-271901- /O.CON.KPIH.FL.W.0004.000000T0000Z-000000T0000Z/ /REXI1.3.SM.110515T1645Z.110528T0000Z.000000T0000Z.NO/ 101 PM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * AT 12:31 PM THURSDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 9.5 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.0 FEET BY TOMORROW EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 11.0 FEET...SIGNIFICANT FLOODING OF FARMLAND AND PASTURELAND WILL OCCUR. FLOODING OF LOW LYING ROADS NEAR THE RIVER WILL OCCUR. $$ IDC011-019-271901- /O.CON.KPIH.FL.W.0005.000000T0000Z-000000T0000Z/ /SHYI1.3.ER.110516T1654Z.110528T0600Z.000000T0000Z.NO/ 101 PM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER NEAR SHELLEY. * AT 12:15 PM THURSDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY EARLY SATURDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 12.9 FEET...MAJOR FLOODING OF FARMLAND IS LIKELY. WATER MAY COVER SECTIONS OF ROUTE 91 AND A FEW COUNTY ROADS NEAR THE RIVER. $$ IDC011-271901- /O.CON.KPIH.FL.W.0003.000000T0000Z-000000T0000Z/ /SNAI1.2.RS.110510T2100Z.110528T1800Z.000000T0000Z.NO/ 101 PM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER AT BLACKFOOT. * AT 12:15 PM THURSDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 10.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY SATURDAY EARLY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 11.0 FEET...LOWLAND FLOODING WILL OCCUR. FLOODING IS POSSIBLE ALONG US HIGHWAY 26 BENEATH THE INTERSTATE 15 UNDERPASS. $$ IDC005-271901- /O.CON.KPIH.FL.W.0001.000000T0000Z-000000T0000Z/ /PIHI1.1.RS.110508T1500Z.110527T0600Z.000000T0000Z.UU/ 101 PM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 12:31 PM THURSDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.9 FEET BY AFTER MIDNIGHT TOMORROW. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 10.0 FEET...SIGNIFICANT FLOODING OF LOWLANDS NEAR INKOM WILL OCCUR. LOWLAND FLOODING IS LIKELY ALONG SECTIONS OF THE RIVER IN POCATELLO FROM THE CHEYENNE AVENUE BRIDGE TO PORTNEUF GAP, AND DOWNSTREAM OF THE CONCRETE CHANNEL BEGINNING AT SACAJAWEA PARK. $$
826 WGUS85 KPIH 270311 FLSPIH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 911 PM MDT THU MAY 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES .LATEST OBSERVATIONS INDICATE THAT THE COOLER WEATHER HAS LIMITED THE AMOUNT OF RUNOFF ON THE HENRYS FORK IN THE SHORT TERM. THIS MEANS THAT THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE AT ST. ANTHONY AND HOVER NEAR BANKFULL FOR A FEW DAYS BEFORE RISING TO NEAR FLOOD STAGE AGAIN NEXT WEEK. AT REXBURG...MAJOR FLOODING IS NO LONGER EXPECTED IN THE SHORT TERM. HOWEVER...MODERATE FLOODING IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-270341- /O.CAN.KPIH.FL.W.0006.000000T0000Z-110527T1800Z/ /ANTI1.1.ER.110525T1002Z.110525T2000Z.110526T0030Z.NR/ 911 PM MDT THU MAY 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE HENRYS FORK AT ST. ANTHONY. * AT 8:45 PM THURSDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 6:30 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY SATURDAY MORNING. ADDITIONAL RISES ARE LIKELY NEXT WEEK. * IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD. PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR FLOODING. $$ IDC043-065-271911- /O.CON.KPIH.FL.W.0004.000000T0000Z-000000T0000Z/ /REXI1.2.SM.110515T1645Z.110526T1230Z.000000T0000Z.NO/ 911 PM MDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * AT 8:16 PM THURSDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 9.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 10.7 FEET BY SATURDAY MORNING. ADDITIONAL RISES ARE EXPECTED AGAIN LATE IN THE WEEKEND OR EARLY NEXT WEEK. * IMPACT...AT 11.0 FEET...SIGNIFICANT FLOODING OF FARMLAND AND PASTURELAND WILL OCCUR. FLOODING OF LOW LYING ROADS NEAR THE RIVER WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at May 24, 2:38 PM MDT, 8 hours 55 minutes earlier.
Area forecast discussion, May 24, 2:38 PM MDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 238 PM MDT TUE MAY 24 2011 .SHORT TERM...TONIGHT THROUGH THURSDAY. DEEP UPPER LOW HAS EJECTED INTO THE CENTRAL PLAINS PER WV SAT IMAGERY BUT WRAP AROUND STILL IN PLACE OVER THE NORTHEAST HALF OF FCST AREA. UPPER RIDGE OVER COASTAL STATES TRYING TO MAKE EASTWARD PROGRESS AHEAD OF NEXT PACIFIC LOW INCHING TOWARD COAST. IR ENHANCEMENTS INDICATE SOME WARMING ALOFT. RADAR AND SFC OBSERVATIONS INDICATE DRYING HAS MOVED UP THE SNAKE PLAIN THOUGH THE WRAP AROUND AND UPSLOPE FLOW ARE MAINTAINING PRECIP IN THE NORTHEAST CORNER AND UPSLOPE RANGES IN THE SOUTHEAST. MODELS CONTINUE TO PUSH RIDGE TOWARD EASTERN IDAHO OVERNIGHT WITH DRYING STEADILY MOVING NORTHEAST. BY MORNING...LITTLE PRECIP SHOULD BE LEFT IN THE FCST AREA. MOST OF WEDNESDAY SHOULD BE DRY WITH INCREASING CLOUD COVER WEST TO EAST DURING THE AFTERNOON AHEAD OF THE NEXT PACIFIC SHORTWAVE. MODELS HAVE HAD A DIFFICULT TIME AGREEING ON TIMING AND 18Z NAM HAS PUSHED BACK ONSET EVEN SLIGHTLY FURTHER. HAVE HELF OFF ON PRECIP UNTIL EVENING HOURS. NAM ALSO HAS INCREASED THE STABILITY ACROSS THE REGION SO HAVE LEFT ALL THUNDERSTORMS OUT. SOUTHERLY WINDS COULD BE BREEZY DURING THE AFTERNOON WITH SFC LOW EXTENDING FROM NORTHERN NEVADA NORTH TOWARD THE PANHANDLE. SWATH OF MOISTURE MOVES ACROSS FCST AREA MAINLY ASSOCIATED WITH THE SURFACE FRONT. NAM MAINTAINS STABLE AIRMASS SO LEFT THUNDERSTORMS OUT BUT STRONG DYNAMIC FRONT COULD MEAN A FEW LIGHTNING STRIKES. ONCE THE FRONT MOVES THROUGH AND THE SURFACE LOW SHIFTS TO MONTANA EARLY THURSDAY...WINDS ARE EXPECTED TO BE STRONG. GIVEN CURRENT WIND STRENGTH COMPARED TO EARLIER GUIDANCE...WOULD EXPECT A SIMILAR INCREASE ABOVE GUIDANCE FOR THURSDAY. THAT WOULD MAKE A WIND ADVISORY ALMOST A CERTAINTY FOR THE SNAKE PLAIN. WILL ALSO CONTINUE LAKE WIND ADVISORY FOR REMAINDER OF TODAY. WOULD EXPECT DRYING SOUTHWEST TO NORTHEAST LATE IN THE DAY THURSDAY AS THE UPPER WAVE EJECTS INTO MONTANA. DMH .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. AN UPPER LEVEL LOW WILL BE MOVING OUT OF THE AREA BRINGING LINGERING PRECIPITATION ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ON THURSDAY NIGHT. EXPECT A WEAK RIDGE BRINGING DRIER CONDITIONS ON FRIDAY. HOWEVER...WEAK AFTERNOON SHOWERS ARE EXPECTED OVER HIGHER TERRAIN FRIDAY AFTERNOON. FOR THE WEEKEND...BOTH THE GFS AND ECMWF MODELS REMAIN IN FAIRLY GOOD AGREEMENT. THEY CONTINUE TO BRING AN UPPER LEVEL LOW OVER THE AREA SATURDAY THROUGH MONDAY. EXPECT WIDESPREAD PRECIPITATION AND MUCH COOLER THAN NORMAL TEMPERATURES THROUGH MONDAY. TUESDAY BOTH MODELS SHOW AN UPPER LEVEL RIDGE BUILDING IN OVER THE AREA. WYATT && .AVIATION...EXPECT VFR CONDITIONS FOR ALL TAF SITES EXCEPT KIDA THE NEXT 24 HOURS. ADDITIONALLY....LOOK FOR GUSTY WINDS ACROSS THE SNAKE RIVER PLAIN UNTIL EARLY EVENING. WRAP AROUND MOISTURE FROM AN UPPER LEVEL LOW OVER WY/MT IS BRINGING LINGERING RAIN SHOWERS AND MVFR CIGS FOR KIDA. LOOK FOR MVFR CONDITIONS FOR KIDA UNTIL LATE THIS AFTERNOON INTO EARLY EVENING. TOMORROW MORNING INTO THE AFTERNOON EXPECT VFR CONDITIONS FOR ALL TAF SITES WITH BRIEF RIDGING OVER THE AREA. WYATT && .HYDROLOGY...HIGH WATERS REMAIN A SIGNIFICANT CONCERN ACROSS THE AREA ESPECIALLY IN LIGHT OF THE PRECIPITATION RECEIVED YESTERDAY THROUGH TODAY. SNOWMELT CONTINUES ACROSS THE AREA AS WELL. RIVERS REMAIN HIGH. HAVE CONTINUED ALL ONGOING HYDRO PRODUCTS BUT ALSO ADDED A RIVER STATEMENT FOR HIGH FLOWS ON THE SNAKE BELOW MINIDOKA DAM. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021. &&
Hazardous weather outlook, May 24, 4:22 AM MDT, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 422 AM MDT TUE MAY 24 2011 IDZ017>025-031-032-251030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 422 AM MDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS TO CONTINUE TODAY WITH THE HEAVIEST AMOUNTS IN THE EASTERN HIGHLANDS. FLOOD WARNINGS REMAIN IN EFFECT FOR THE PORTNEUF...SNAKE...AND HENRYS FORK RIVERS AT POCATELLO...BALCKFOOT...SHELLEY AND REXBURG. A LAKE WIND ADVISORY IS IN EFFECT FOR THE AMERICAN FALLS RESERVOIR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO ON WEDNESDAY NIGHT. EXPECT A RETURN TO BELOW NORMAL TEMPERATURES THURSDAY THROUGH MONDAY WITH PERIODS OF SHOWERS. EXPECT STRONG WINDS WEDNESDAY NIGHT AND THURSDAY BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, May 24, 7:00 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
700 PM MDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN 1 ESE REXBURG 43.82N 111.77W
05/24/2011 M0.88 INCH MADISON ID TRAINED SPOTTER
RAINFALL FOR THE DAY SO FAR. STILL RAINING AT THIS TIME.
&&
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:36 PM MDT | Wind Advisory | PIH | 30 hr | |
| May 25, 2:52 PM MDT | Areal Flood Advisory | PIH | Bannock, Bear Lake, Bingham, Bonneville, Caribou, Clark and 5 more | 9 days |
Nearby
River Flood Warnings in Idaho, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.